Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 9, NWS Fort Worth, TX

April 19, 2025Jack County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 19, 2025, 6:06 PM CDT for Jack County, Texas. It was in force for 24 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2025, 6:06 PM CDT (23:06 UTC)
Expired
Apr 19, 2025, 6:30 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:11 PM CDTTORNADO3 Sse Jacksboro, TXAn EF-0 tornado formed approximately 3.5 miles southeast of Jacksboro, near the intersection of Fields Lane and U.S. 281. The tornado formed in open pasture south of Hwy 281, then moved northeast and impacted 2 manufactured homes along Fields Lane, producing l
Apr 19, 6:16 PM CDTTSTM WND DMG3 Se Jacksboro, TXSocial media pictures of damage to a manufacturing building. Partial roof removal and damage to garage doors. Possible tornado.
Apr 19, 6:18 PM CDTTORNADO3 Se Jacksboro, TXMedia reports tornado crossing Hwy 380 east of Jacksboro.
Apr 19, 6:24 PM CDTTORNADO6 Ene Jacksboro, TXA second EF-0 tornado in Jack County during this event formed approximately 8.5 miles northeast of Jacksboro, or about 3.5 miles south of the Cundiff community in eastern Jack County. The tornado developed just off Coca Cola Ranch Road, west of the intersectio
Apr 19, 6:31 PM CDTTORNADO8 Ne Jacksboro, TXAn EF-1 tornado, the third in Jack County on the evening of April 19th, formed near the intersection of State Highway 59 and FM 1810, approximately 3.25 miles west of the Cundiff community in eastern Jack County. Upon formation, the tornado moved northeast, pa
Apr 19, 6:32 PM CDTTORNADO8 Ne Jacksboro, TXTornado reported at Hwy 59 and FM 1810.
Apr 19, 6:38 PM CDTTORNADO9 Wnw Chico, TXThe fourth tornado which occurred in Jack County in association with the severe storms of April 19th, 2025 formed over the extreme northeast portion of the county, near Cundiff Crafton Road and the Wise/Jack County line. The EF-0 tornado moved northeast, produ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:23 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2025-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

442 
WFUS54 KFWD 192306
TORFWD
TXC237-192330-
/O.NEW.KFWD.TO.W.0009.250419T2306Z-250419T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
606 PM CDT Sat Apr 19 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southeastern Jack County in north central Texas...

* Until 630 PM CDT.

* At 605 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located near Fort Richardson State Park, or 4 miles 
  southwest of Jacksboro, moving northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Jacksboro and Fort Richardson State Park around 610 PM CDT.
  Lake Bridgeport around 620 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lost
Creek Reservoir, Vineyard, Wizard Wells, Cundiff, and Bartons Chapel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.

&&

LAT...LON 3314 9792 3305 9821 3318 9830 3342 9792
TIME...MOT...LOC 2305Z 238DEG 34KT 3316 9816 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shamburger
1 follow-up statement
297 
WWUS54 KFWD 192309
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
609 PM CDT Sat Apr 19 2025

TXC237-192330-
/O.CON.KFWD.TO.W.0009.000000T0000Z-250419T2330Z/
Jack TX-
609 PM CDT Sat Apr 19 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN JACK COUNTY...

At 609 PM CDT, a severe thunderstorm capable of producing a tornado 
was located over Fort Richardson State Park, or 3 miles south of 
Jacksboro, moving northeast at 40 mph. Another possible tornado was 
located along Highway 380 just west of Vineyard, moving north at 30 
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Jacksboro around 615 PM CDT.
  Lake Bridgeport around 620 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lost
Creek Reservoir, Vineyard, Wizard Wells, Cundiff, and Bartons Chapel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3314 9792 3305 9821 3318 9830 3342 9792
TIME...MOT...LOC 2309Z 238DEG 34KT 3318 9812 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Shamburger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 1:21 PM CDT, 4 hours 45 minutes earlier. Its key messages:

  • A lull in precipitation this afternoon will allow the atmosphere to recover after morning storms.
  • Strong to severe thunderstorms are expected to redevelop late this afternoon and evening across our west and northwest counties. Very large hail is the main threat. Heavy rainfall may cause flash flooding tonight.
  • The active weather pattern will persist through next week with additional storm chances Tuesday night through Friday.
Area forecast discussion, Apr 19, 1:21 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
121 PM CDT Sat Apr 19 2025

...New Short Term, Long Term, Aviation...

.KEY MESSAGES...

- A lull in precipitation this afternoon will allow the atmosphere
  to recover after morning storms.

- Strong to severe thunderstorms are expected to redevelop late
  this afternoon and evening across our west and northwest
  counties. Very large hail is the main threat. Heavy rainfall may
  cause flash flooding tonight.

- The active weather pattern will persist through next week with
  additional storm chances Tuesday night through Friday.

&&

.SHORT TERM... /NEW/
/This Afternoon through Sunday Night/

Visible satellite imagery shows some fairly substantial breaks in
the cloud cover across North Texas this afternoon. With
temperatures climbing into the mid 70s and dewpoints in the mid
60s, the atmosphere is steadily recovering in the wake of morning
convection. This is supported by RAP objective analysis which has
an axis of 1500 J/kg of SBCAPE slowly spreading back to the north
and west. At the surface, our slow moving frontal boundary is
draped across our far northwest counties from Abilene to Graham
and into south-central Oklahoma. Moisture convergence along this
boundary is locally maximized across Young County and this is the
area where we'll watch for vigorous convective development later
this afternoon. Initial thunderstorm development should be intense
with all modes of severe weather possible including very large
hail and a few tornadoes, but quick upscale growth into linear
segments along the front is expected into the late evening hours.
Low level winds will likely remain backed into intermittent waves
of lower pressure along the frontal boundary through the late
evening. This may periodically enhance the tornado threat into
tonight, although there's really no preferred area for this to
occur other than broadly across our northwest counties. Low level
winds have backed substantially over the last hour, so we'll
continue to monitor this through the afternoon as initial storms
would be discrete and most likely to produce a tornado. During
the overnight hours, the line of thunderstorms will be slow to
move eastward, allowing for training thunderstorms across our
northwest counties. Rainfall amounts of 2 to 4 inches is likely in
this area with isolated totals approaching 6 inches. The current
Flood Watch will remain unchanged for this forecast.

The complex of storms will approach the I-35 corridor by morning,
but will quickly be in a weakening state as the main upper trough
pulls off to the northeast. Most areas will pick up some rainfall
through mid morning on Sunday, but areas to the south and east of
the Metroplex will see lesser totals. This whole area of rain will
quickly move east through the morning with clearing occurring
through the afternoon hours. All precipitation should end across
our far eastern counties by evening with mostly clear and drier
conditions expected Sunday night.

Dunn

&&

.LONG TERM... /NEW/
/Monday through Saturday/

A lull in the activity is expected Monday into Tuesday as our
frontal boundary remains draped across Southeast Texas. We'll see
generally mostly sunny skies with near normal temperatures Monday
and Tuesday, but moisture will quickly start to return Tuesday
afternoon as southerly winds become re-established. Several fast
moving disturbances will spread through the Southern Plains
Tuesday through Friday and we'll continue to see a period of
active weather including the threat for severe storms.
Thunderstorms should develop along a dryline Tuesday afternoon to
our west and near the retreating warm front across our Central TX
counties. Activity will become more widespread Tuesday night into
Wednesday morning. We'll have high PoPs on Wednesday, but if an
organized complex of storms does move through Tuesday night, then
these will likely be too high. A stronger disturbance is expected
to move through on Thursday with additional chances for severe
thunderstorms and heavy rainfall. This activity should move east
of the area on Friday. The active pattern looks to continue beyond
next weekend.

Dunn

&&

.AVIATION... /NEW/
/18Z TAFs/

VFR prevails across the region in the wake of earlier showers and
storms although there are some scattered light showers throughout
North and Central TX. The atmosphere is undergoing some recovery
this afternoon and additional thunderstorms are expected to
develop later in the day, mainly to the west and northwest of the
major airports. We'll have a VCTS in from 23-02Z given some
potential for storms to develop very near the major airports, but
better storm chances are expected during the late overnight hours.
We'll have prevailing TSRA from 10-13Z with west winds expected
behind the line of convection. Thunderstorms should be in a
weakening state by early Sunday morning. VFR will prevail by late
morning through the rest of Sunday afternoon.

Dunn

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this evening across
North Texas. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    78  64  77  55  80 /  90  90  60   0   0
Waco                83  65  80  52  82 /  40  60  70   5   5
Paris               79  66  75  50  78 /  60  30  80  10   0
Denton              76  60  74  48  79 / 100 100  60   0   0
McKinney            77  64  75  51  78 /  90  80  70   0   0
Dallas              79  65  77  55  81 /  90  80  70   0   0
Terrell             80  66  76  52  79 /  50  40  60   5   5
Corsicana           83  68  79  55  82 /  20  20  60  10  10
Temple              84  65  80  53  85 /  30  60  70   5  10
Mineral Wells       77  57  76  48  82 /  90 100  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for TXZ091>093-100>102.

&&

In the hours before

Special weather statement, Apr 19, 5:44 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
544 PM CDT Sat Apr 19 2025

TXZ101-192315-
Jack TX-
544 PM CDT Sat Apr 19 2025

...A strong thunderstorm will impact portions of northeastern Jack
County through 615 PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Fort Richardson State Park, or 8 miles southeast of
Jacksboro, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Jack
County, including the following locations... Lost Creek Reservoir,
Vineyard, Wizard Wells, and Cundiff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.

&&

LAT...LON 3313 9794 3312 9809 3337 9822 3341 9792
TIME...MOT...LOC 2243Z 171DEG 16KT 3317 9803

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Shamburger
Special weather statement, Apr 19, 5:51 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
551 PM CDT Sat Apr 19 2025

TXZ101-192315-
Jack TX-
551 PM CDT Sat Apr 19 2025

...A strong thunderstorm will impact portions of southwestern Jack
County through 615 PM CDT...

At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bryson, or 13 miles southwest of Jacksboro, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Jacksboro and Fort Richardson State Park around 605 PM CDT.

Other locations impacted by this storm include Vineyard, Bartons
Chapel, and Lost Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Texas.

&&

LAT...LON 3314 9843 3338 9831 3316 9795 3300 9826
      3301 9830 3301 9843
TIME...MOT...LOC 2251Z 219DEG 28KT 3308 9832

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:12 PM CDTFlood WatchFWDCooke, Grayson, Jack, Montague, Wise, Young37 hr
Apr 18, 9:31 PM CDTSpecial Weather StatementFWDMontague44 min
Apr 18, 9:47 PM CDTSevere Thunderstorm WarningFWDCooke, Montague38 min
Apr 19, 2:18 AM CDTSevere Thunderstorm WarningFWDEastland, Palo Pinto, Stephens, Young57 min
Apr 19, 3:13 AM CDTSevere Thunderstorm WarningFWDEastland, Erath, Hood, Palo Pinto, Parker, Stephens47 min
Apr 19, 4:00 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise30 min
Apr 19, 4:30 AM CDTSpecial Weather StatementFWDDenton, Tarrant45 min
Apr 19, 8:02 AM CDTRiver Flood WarningFWDJack8 days
Apr 19, 8:28 AM CDTSpecial Weather StatementFWDMills32 min
Apr 19, 8:52 AM CDTSpecial Weather StatementFWDHamilton23 min
Apr 19, 5:44 PM CDTSpecial Weather StatementFWDJack31 min
Apr 19, 5:51 PM CDTSpecial Weather StatementFWDJack24 min
Apr 19, 6:00 PM CDTSevere Thunderstorm WarningFWDJack30 min
Apr 19, 6:17 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDStephens, Young17 min
Apr 19, 6:24 PM CDTTornado Warning Tornado observedFWDJack, Montague, Wise51 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.